MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number EUP2510X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A euphora rx ptca balloon catheter was attempted to be used to treat a mildy calcified, moderately tortuous lesion exhibiting 99% stenosis in the mid proximal obtuse marginal (om).The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that a balloon rupture occurred during balloon inflation.The balloon was firstly inflated to 10atm for 10 seconds, then to 12 atm for 9 seconds and it was reported that on the 3rd inflation at 8 atm the balloon lost pressure at 6 seconds.The patient is alive with no injury.
 
Additional Manufacturer Narrative
The original intended procedure was cardiac catheterization with selective coronary angiogram of the left and right coronary arteries, balloon angioplasty and stenting of the circumflex.The balloon was first inflated at 6 atm with no problem, then it was inflated to 7 atm.It was reported that on the 3rd inflation at 8 atm the balloon lost pressure at 6 seconds.It was reported that there was a leak of dye from the balloon indicating a rupture.The balloon was deflated, and the catheter was removed.A second catheter was required to complete the procedure.The balloon was inspected balloon and it was determined that no part of the balloon remained in the patient.Physical inspection of balloon did not reveal any missing parts.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, liquid was observed exiting the balloon proximal cone.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a longitudinal tear from the proximal cone to the mid-section of the balloon.The balloon material was uneven at the tear site.There was no lead in scratches evident proximal or distal to the tear site.There was no other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8797532
Report Number9612164-2019-02903
Device Sequence Number2541020
Product Code LOX
UDI-Device Identifier00643169560000
UDI-Public00643169560000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2021
Device Catalogue NumberEUP2510X
Device Lot Number217347818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2019
Initial Date Received by Manufacturer 07/16/2019
Supplement Date Received by Manufacturer07/22/2019
09/13/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/19/2019
10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight98